What Are the Telltale Signs of Heroin Use?
A Brief Discussion on the Telltale Signs of Heroin Use.
If a loved one is addicted to heroin, you know that it is a difficult topic to discuss. Heroin addicts do not normally go to rehab on their own – they need a push. The addict may not even realize how far down the rabbit hole they have descended. Thus, the need for familial intervention arises. If you have noticed the telltale signs of heroin use in someone you know and love, contact White Sands treatment centers for assistance immediately. Trained professionals are standing by to take your call!
Addicts are not normally forthcoming about their drug use – let alone how serious and horrible it really is. The warning signs of heroin use are distinct. Because of their distinction, you should become familiar with the telltale signs of heroin use. Being able to detect drug use may be the saving grace your loved one needs.
Heroin Health Risks
- Kidney Failure
- Danger to the heart
- Lung damage
- Ability to think
Immediate Signs – Appearance
Signs of heroin addiction may vary by person – however, these are some historic signs that someone may be using heroin:
- Dry mouth
- Flushed skin
- Tiny pupils
- Slipping in and out of consciousness
- Slowed breathing (which may lead to a deadly overdose)
- Lowered inhibitions
- Spontaneous abortion in pregnant females
- Constipation (people who use heroin often will sometimes need laxatives)
If you think someone you love is using heroin, it would be prudent to be on the lookout for the items below. These may be a good indication of warning signs of heroin use as opposed to another type of drug. Heroin can be injected, smoked, or snorted.
Immediate Signs – Paraphernalia
- Rubber tubing
- Small glass pipes
- Burnt spoons
- Dark, sticky residue
- Whitish or tan powdery reside
- Tiny baggies
Long-time heroin users tend to look ragged. Those addicted to heroin only care about sourcing the next dose and not necessarily about their health, appearance, or well-being. A telltale sign of heroin use is when the user is constantly wearing long sleeved shirts regardless of the weather conditions – this is customarily to hide the track marks.
Generally, the heroin addict cannot get clean on their own. They need the family to intervene and get them into detox. The intensity of withdrawal is too much for most people to handle on their own as it can be very painful and severe. If you have recognized signs of heroin addiction in someone that you love, contact White Sands treatment centers for further assistance.
Detox may include medication, a moderate exercise regimen, and healthy meals. Inpatient detox is superior because the addict has the opportunity to undergo medical detox. Medical detox is where medicine is administered to assure the patient does not undergo the fierce withdrawal symptoms of heroin alone. During this time, the addict is monitored around-the-clock to assure their vital signs are healthy and they are well-taken care of.
In rehab, the addict will learn how to live a healthy lifestyle and to pinpoint the root-cause of their addiction. Various types of therapy are used to assist in this process.
Heroin is an extremely powerful opioid drug that is made from morphine and is highly addictive. Heroin can lead to an overdose and death. Heroin users may be at risk for HIV and hepatitis from sharing needles. Since heroin depletes the immune system of an addict, they are unable to fight off infections as they normally would. It is vital to become familiar with the warning signs of heroin use in order to potentially save the life of someone you care about.
If you have additional questions regarding the telltale signs of heroin use, contact White Sands treatment center straightaway.
If you or a loved one needs help with abuse and/or treatment, please call the WhiteSands Treatment at (877) 855-3470. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.